[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
June 2006

Speckled Posttraumatic Hyperpigmentation by Foreign Bodies on the Lower Legs After Welding

Arch Dermatol. 2006;142(6):781-798. doi:10.1001/archderm.142.6.790

Hyperpigmentation of the lower legs, caused either by hemosiderin deposits in the dermis or by increased melanin within the epidermis or upper dermis, is frequently found in the white population. In most patients, hyperpigmentation in this location is due to chronic venous insufficiency. Other causes of postinflammatory hyperpigmentation1,2 include lichen planus, lichen simplex, eczematous dermatitis, and adverse reactions to cutaneous drugs.1 We describe a patient with an unusual persistent speckled hyperpigmentation on the anterior of both lower legs.

×